MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML 10.5 MMA 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US AML 10.5 MMA 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM
Model Number 1557-02-000
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 10/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Hcp is reporting to nca/bfarm: "ms.(b)(6) was admitted to the hospital via our central emergency room with existing severe pain since the morning of (b)(6) 2022 in the right hip joint with implanted hip-tep, after she had heard a bang in the morning hours while bending over.She had been mobile on forearm crutches since then.Hip pain had been present for more than 2 years.Since the current year, they were increasing.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicates that there was a surgical delay during the revision of about 60 minutes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned device found the implant broken in two at the middle.There is bone ingrowth visible on the distal part of the device, but not on the proximal area.The reported condition was confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : bfarm dhr review request product description: aml 10.5 mma 6.3 5/8 std 12/14 product code: 155702000 lot number: b1xan1 please provide: 1) quantity manufactured: (b)(4).2) date of manufacture: 1/07/2007, 3) any anomalies or deviations identified in dhr: no, 4) expiry date: 1/07/2017, 5) ifu reference: 090200701.Device history review : a manufacturing record evaluation was performed for the finished device product code: 155702000, lot number: b1xan1 and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not returned.Photo evidence provided was reviewed and found the implant broken in two.There is bone ingrowth visible on the distal part of the device, but not on the proximal area.The reported condition was confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : bfarm dhr review request product description: aml 10.5 mma 6.3 5/8 std 12/14, product code: 155702000, lot number: b1xan1.Please provide: 1) quantity manufactured: (b)(4).2) date of manufacture: 1/07/2007, 3) any anomalies or deviations identified in dhr: no, 4) expiry date: 1/07/2017, 5) ifu reference: 090200701.Device history review : a manufacturing record evaluation was performed for the finished device product code: 155702000, lot number: b1xan1 and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
AML 10.5 MMA 6.3 5/8 STD 12/14
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15914832
Report Number1818910-2022-24277
Device Sequence Number4702164
Product Code LPH
UDI-Device Identifier10603295059233
UDI-Public10603295059233
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K953694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2017
Device Model Number1557-02-000
Device Catalogue Number155702000
Device Lot NumberB1XAN1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer12/06/2022
12/23/2022
01/03/2023
01/24/2023
02/23/2023
03/16/2023
03/22/2023
03/24/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/13/2022
12/24/2022
01/10/2023
02/02/2023
02/24/2023
03/20/2023
03/22/2023
03/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AML 10.5 MMA 6.3 5/8 STD 12/14; DURALOC 1200 SERIES 52MM OD; ENDURON 10D 52OD X 32ID; HIP BALL BIOLOX 32 +5 12/14; UNK HIP FEMORAL HEAD; UNK SCREWDRIVER; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale